Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 8, NWS Brownsville, TX

March 6, 2022Cameron County, Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Mar 6, 2022, 3:46 AM CST for Cameron County, Hidalgo County, Willacy County, Texas. It took effect at Mar 6, 2022, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2022, 3:46 AM CST (09:46 UTC)
In effect from
Mar 6, 2022, 11:00 AM CST
Expired
Mar 6, 2022, 5:00 PM CST
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2022-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2022-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-590 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

564 
WWUS74 KBRO 060946
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
346 AM CST Sun Mar 6 2022

TXZ253>257-061800-
/O.NEW.KBRO.WI.Y.0008.220306T1700Z-220306T2300Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-
Including the cities of McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, 
Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista
346 AM CST Sun Mar 6 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Willacy, Cameron, and Southern Hidalgo Counties.

* WHEN...From 11 AM this morning to 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured light weight
  objects.  Tree limbs could be blown down and a few power 
  outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 6, 3:43 AM CST, 3 minutes earlier.

Area forecast discussion, Mar 6, 3:43 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
343 AM CST Sun Mar 6 2022

.SHORT TERM (Today through Monday): Shortwave trough moving through
the 4-corners region today tracks across the Southern Plains tonight
and Monday.  Warm and Windy today followed by a cold front passage
Monday afternoon dropping temperatures and increasing the chance of
rain.  Models are in decent agreement with the timing of the front
with differences showing up in temperatures.

Low Level Jet remains elevated early this morning with current VAD
winds at 2-4K ft indicating 30-45kts which is right on nose of what
the GFS/ECMWF are depicting.  Surface low over NW Texas with a
surface trough extending into NE Mexico should maintain a strong
pressure gradient today. Will issue a wind advisory for Southern
Hidalgo and the Lower RGV for the afternoon with wind gusts as high
as 40 mph. Morning low clouds mix-out after sunrise with plenty of
sun to warm up the already elevated morning lows pushing highs a few
degrees warmer than yesterday. High reach the mid to upper 80s to
lower 90s. Local Beaches will see highs in the lower 70s. Another
sultry night ahead of the cold front with winds not becoming light
until Midnight. Lows once again will be much above normal with
upper 60  to lower 70s.

Anticipated Cold Front advances steadily southward with NAM/GFS/EC
models in fairly good agreement on timing. Wind shift across the
North and Western Ranchlands by Noon with the Mid and Lower RGV
seeing a frontal passage between Noon and 3 PM. Temperatures are the
challenge with the colder NAM likely to handle the shallow Canadian
airmass better. Models indicate isentropic upglide developing fairly
quickly behind the front as a sharp surface inversion deepens with
the cold air advection and limited moisture depth . The capping
inversion and little to no instability should limit any convection
to scattered showers with rain and drizzle to fill in behind the
front. This will likely allow for temperatures to fall quickly with
morning and early afternoon highs in the 70s to near 80 falling into
the 50s and 60s.

.LONG TERM (Monday Night through Saturday): Monday afternoon's cold
front will be in the process of stalling off the Lower Texas
Coast Monday night. A weak shortwave at H5 plus an upper-level
jet streak will aid in the development of a coastal low along the
stationary front Tuesday morning. The coastal low will reinforce
the northerly wind (and thus cold air advection, or CAA)
throughout the day Tuesday. Meanwhile, southerly winds at 925 to
850 mb over top of the shallow cool air at the surface will
provide enough moisture to produce a stubborn stratus deck and
passing light to moderate showers/drizzle Monday night and lasting
into Wednesday morning, especially for areas east of I-69C. As
for temperatures, decided to blend in a bit of NBM25 with the NBM
to lower Tuesday's highs as the NAM, which has handled recent
cold fronts fairly well, continues to come in colder than other
model guidance.

The coastal low moves away Wednesday and will take the clouds and
showers/drizzle along with it from west to east. As a result, areas
out west are forecast to reach well into the 70s while those closer
to the coast, where clouds hang on into the afternoon, only climb
into the middle 60s.

High pressure takes over Wednesday night with onshore flow returning
Thursday as temperatures rebound back to near normal. Another cold
front will be diving south through the Lone Star state Thursday
night into Friday. Timing differences are vast on deterministic
models, so have leaned on NBM this far out. Either way, cooler than
normal temperatures are expected next weekend.

&&

.MARINE (Now through Monday): Pressure gradient peaks today and
once the morning inversion weakens moderate to fresh southeast
winds develop. Strongest winds are expected over the Laguna Madre
where Small Craft Advisories will be in effect this afternoon.
Winds not as strong over the Gulf waters with Exercise Caution
should suffice. Winds will be slow to lower tonight allowing seas
to build near 7 feet. Cold front moves through the coastal waters
Monday afternoon with strong north winds and hazardous seas
expected. Small Craft Advisories will be necessary for both the
Laguna Madre and the Gulf waters.

Monday Night through Thursday: Small Craft Advisories will
continue for the Laguna Madre and Gulf Waters Monday night in the
wake of the cold front. A few gusts near gale-force will also be
possible over Gulf Waters Monday night. Conditions begin improving
for the Laguna Madre Tuesday morning. However, hazardous marine
conditions persist on the Gulf Waters through Wednesday morning.
Winds begin weakening Wednesday morning with seas calming
Wednesday afternoon. Favorable marine conditions are expected
Thursday with a light to moderate east to southeast wind returning
to the Lower Texas Coastal Waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  70  77  52 /   0   0  60  60
BROWNSVILLE          84  70  80  54 /   0   0  60  60
HARLINGEN            86  70  79  52 /   0   0  60  60
MCALLEN              86  70  77  51 /   0   0  50  40
RIO GRANDE CITY      92  69  76  50 /   0   0  20  30
SOUTH PADRE ISLAND   73  70  73  57 /  10  10  60  70

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 11 AM this morning to 5 PM CST this afternoon
     for TXZ253>257.

GM...Small Craft Advisory from noon today to 6 PM CST this evening
     for GMZ130-132-135.

&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term...59-GB
Long Term...58-Reese
Hazardous weather outlook, Mar 5, 6:46 PM CST, 9 hours before
Hazardous Weather Outlook
National Weather Service Brownsville TX
646 PM CST Sat Mar 5 2022

TXZ248>257-351-353-070100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
646 PM CST Sat Mar 5 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a moderate risk of rip currents at area beaches.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Wind Advisory may be needed Sunday for the Lower Rio Grande
Valley and coastal counties.

An elevated rip current risk is possible for area beaches Sunday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-070100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
646 PM CST Sat Mar 5 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Small Craft advisories may be needed for the Gulf waters late
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisories for the Laguna Madre will be possible Sunday
and Monday.

Small Craft Advisories for the Gulf of Mexico waters will be
possible Sunday morning and likely Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:46 AM CSTSmall Craft AdvisoryBRO14 hr
Mar 6, 8:02 AM CSTMarine Dense Fog AdvisoryBRO3 hr
Mar 6, 3:03 PM CSTSmall Craft AdvisoryBRO42 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.